Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 12, 2009, 7:28 PM CDT for 4 counties in Mississippi. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 12, 2009, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:30 PM CDT | TSTM WND DMG | 10 N Monticello, MS | SEVERAL REPORTS OF TREES DOWN ACROSS LAWRENCE COUNTY. SOME REPORTS STILL COMING IN. |
| Apr 12, 7:33 PM CDT | TSTM WND DMG | 2 S Rockport, MS | NUMEROUS TREES DOWN WITH SOME ROADS BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 130028
TORJAN
MSC029-065-077-127-130130-
/O.NEW.KJAN.TO.W.0051.090413T0028Z-090413T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT SUN APR 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SONTAG
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
OMA BY 735 PM CDT...
HEBRON BY 745 PM CDT...
SHIVERS BY 750 PM CDT...
PINOLA BY 755 PM CDT...
SANATORIUM...MENDENHALL AND MAGEE BY 810 PM CDT...
MARTINVILLE BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3159 9025 3172 9024 3206 8997 3205 8966
3183 8965 3178 8973 3178 8975 3177 8975
3154 9014
TIME...MOT...LOC 0028Z 226DEG 35KT 3164 9016
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 130046
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT SUN APR 12 2009
MSC029-130056-
/O.CAN.KJAN.TO.W.0051.000000T0000Z-090413T0130Z/
COPIAH MS-
746 PM CDT SUN APR 12 2009
...THE TORNADO WARNING FOR SOUTHEASTERN COPIAH COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
LAT...LON 3187 8997 3205 8966 3183 8965 3178 8973
3178 8975 3177 8975 3162 9001
TIME...MOT...LOC 0046Z 227DEG 44KT 3167 8994
$$
MSC065-077-127-130130-
/O.CON.KJAN.TO.W.0051.000000T0000Z-090413T0130Z/
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
746 PM CDT SUN APR 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN SIMPSON...NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN
LAWRENCE COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR HEBRON MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
SANATORIUM BY 805 PM CDT...
MAGEE AND 8 MILES SOUTHEAST OF MARTINVILLE BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3187 8997 3205 8966 3183 8965 3178 8973
3178 8975 3177 8975 3162 9001
TIME...MOT...LOC 0046Z 227DEG 44KT 3167 8994
$$
GARRETT000
WWUS54 KJAN 130110
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN APR 12 2009
MSC077-130120-
/O.CAN.KJAN.TO.W.0051.000000T0000Z-090413T0130Z/
LAWRENCE MS-
810 PM CDT SUN APR 12 2009
...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
LAT...LON 3188 8981 3199 8966 3183 8965 3178 8973
3178 8975 3177 8975 3174 8981
TIME...MOT...LOC 0110Z 240DEG 27KT 3176 8975
$$
MSC065-127-130130-
/O.CON.KJAN.TO.W.0051.000000T0000Z-090413T0130Z/
JEFFERSON DAVIS MS-SIMPSON MS-
810 PM CDT SUN APR 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN SIMPSON AND EXTREME NORTH CENTRAL JEFFERSON DAVIS
COUNTIES...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES SOUTH OF MAGEE MOVING NORTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
9 MILES SOUTHEAST OF SANATORIUM BY 815 PM CDT...
6 MILES SOUTHEAST OF MAGEE BY 820 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3188 8981 3199 8966 3183 8965 3178 8973
3178 8975 3177 8975 3174 8981
TIME...MOT...LOC 0110Z 240DEG 27KT 3176 8975
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 12, 7:23 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 12, 7:23 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009
.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.
ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 77 48 67 / 83 24 20 5
MERIDIAN 60 76 47 69 / 100 44 34 6
VICKSBURG 57 76 47 69 / 65 18 12 5
HATTIESBURG 62 77 54 71 / 81 42 27 8
NATCHEZ 58 77 48 70 / 55 19 12 4
GREENVILLE 55 71 47 66 / 68 31 11 4
GREENWOOD 57 75 46 65 / 84 31 11 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-054-055-062>064-072.
LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
40Hazardous weather outlook, Apr 12, 1:17 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Apr 12, 2:27 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SUN APR 12 2009 MSZ018-019-034-122010- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 227 PM CDT SUN APR 12 2009 AN AREA OF MODERATE TO HEAVY RAIN IS OCCURRING OVER BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES. WINDS WILL SHIFT OUT OF THE NORTHEAST WITH GUSTS UP TO 40 TO 50 MPH POSSIBLE. THESE ARE GRADIENT WINDS IN RESPONSE TO THE SURFACE LOW TO OUR WEST. HOWEVER...SUCH GUSTS COULD CAUSE DOWNED TREES AND MINOR DAMAGE. PEOPLE IN WASHINGTON...SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Apr 12, 2:38 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SUN APR 12 2009 LAZ024-026-MSZ059-122025- CATAHOULA LA-CONCORDIA LA-JEFFERSON MS- 238 PM CDT SUN APR 12 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF ROSEFIELD TO 10 MILES WEST OF LARTO AT 238 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EXTREME NORTHWESTERN JEFFERSON COUNTY...AND CONCORDIA AND CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Apr 12, 3:42 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT SUN APR 12 2009 MSZ060-122120- ADAMS MS- 342 PM CDT SUN APR 12 2009 AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF PINE RIDGE TO 25 MILES SOUTHWEST OF SIBLEY AT 342 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ADAMS COUNTY SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Apr 12, 6:08 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT SUN APR 12 2009 MSZ043-048-049-122330- HINDS MS-RANKIN MS-MADISON MS- 608 PM CDT SUN APR 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER JACKSON AT 608 PM CDT...MOVING NORTHEAST AT 45 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL MADISON...CENTRAL RANKIN AND EAST CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Apr 12, 6:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TORNADO 8 SSW CROSSETT 33.02N 92.02W
04/09/2009 F2 ASHLEY AR NWS STORM SURVEY
NWS STORM SURVEY FOUND AN EF2 TORNADO WITH MAXIMUM WINDS
OF 130 MPH. THE TRACK LENGTH WAS 15.5 MILES AND 600 YARDS
WIDE AT ITS WIDEST POINT. UPDATED DAMAGE NUMBERS...7
HOMES WERE DESTROYED...17 HOMES HAD MAJOR DAMAGE...AND 18
HOMES HAD MINOR DAMAGE. THE TORNADO STARTED 8 MILES SSW
OF CROSSETT AND ENDED 12 MILES SOUTHEAST OF CROSSETT.
&&
GRGLocal storm report, Apr 12, 7:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM NON-TSTM WND DMG 7 E CAMDEN 32.78N 89.72W
04/12/2009 LEAKE MS BROADCAST MEDIA
TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW
&&
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Apr 12, 7:27 PM CDT | High Wind Warning | JAN | Attala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more | 93 min |
| Apr 12, 7:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Apr 12, 7:55 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 65 min |
| Apr 12, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Apr 12, 8:17 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 12, 8:37 PM CDT | Tornado Warning | JAN | Jasper, Jones | 53 min |
| Apr 12, 8:45 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Apr 12, 9:18 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 57 min |
| Apr 12, 9:25 PM CDT | High Wind Warning | JAN | Lowndes | 61 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 12, 10:38 PM CDT | Wind Advisory | JAN | Clarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more | 2 hr |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 12, 11:01 PM CDT | Tornado Warning | JAN | Forrest, Jones | 44 min |
| Apr 12, 11:06 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 114 min |
| Apr 12, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 52 min |
| Apr 12, 11:42 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Apr 12, 11:58 PM CDT | Areal Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 6 hr |
| Apr 13, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Apr 13, 12:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 106 min |
| Apr 13, 1:05 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Apr 13, 1:42 AM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Apr 13, 2:38 AM CDT | Areal Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 13, 4:55 AM CDT | River Flood Warning | JAN | Covington, Forrest | 39 hr |
| Apr 13, 6:18 AM CDT | Dense Fog Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more | 81 min |
| Apr 13, 10:06 AM CDT | River Flood Warning | JAN | Lawrence | 11 hr |
| Apr 13, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 46 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.